| Model Number |
M00545900 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was attempted to be used in the bile duct during a procedure performed on an unknown date.During the procedure, while inflated in the patient's common bile duct (cbd) the balloon popped.No piece of the balloon detached inside the patient.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.
Event or Problem Description
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: investigation results the returned hurricane rx dilatation balloon was analyzed and a visual inspection found no physical damage.A functional evaluation found the balloon inflated without problems but was not able to hold pressure due to a pinhole in the balloon.Microscopic evaluation found the balloon had a pinhole located approximately 17mm from the tip of the device.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes the reported event of balloon burst was not confirmed.The returned device was inflated without problems however it was not able to hold pressure due to a pinhole located approximately 17mm from the tip of the device.It is possible that the pinhole found on the balloon occurred due to procedural factors such as excess pressure or interaction with other devices, or anatomical factors.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the pinhole.Therefore, the most probable root cause is adverse event related to procedure.